Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 27, 2021, 9:59 PM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 9:59 PM CDT (02:59 UTC)
- Expired
- Aug 27, 2021, 11:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.00 in
- Wind
- 40
Counties Calumet County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted.
666
WWUS83 KGRB 280259
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
959 PM CDT Fri Aug 27 2021
WIZ038-039-048>050-280400-
Calumet WI-Outagamie WI-Winnebago WI-Manitowoc WI-Brown WI-
959 PM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of south central Brown,
Calumet, eastern Winnebago, southeastern Outagamie and Manitowoc
Counties through 1100 PM CDT...
At 959 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brillion to 6 miles west of St Anna.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
St. Nazianz around 1015 PM CDT.
Other locations in the path of these storms include Valders, Camp
Rokilio Scout Camp and Manitowoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4389 8852 4430 8840 4429 8747 4418 8745
4407 8759 4390 8769 4389 8816 4394 8816
4394 8840 4389 8840
TIME...MOT...LOC 0259Z 285DEG 25KT 4415 8804 4390 8825
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 27, 6:10 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 27, 6:10 PM CDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 610 PM CDT Fri Aug 27 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 238 PM CDT Fri Aug 27 2021 Cloudy skies along with showers continued this afternoon. A few thunderstorms were noted across east-central Wisconsin. The rain and clouds kept temperatures down, ranging from the lower to middle 60s north to the lower to middle 70s south. A warm front south of the area will be the focus for showers and thunderstorms through tonight. The combination of 850mb warm advection, along with a low level jet cranking up will bring rounds of showers and thunderstorms to the area. Convection in response to the low level jet is expected to develop across Minnesota and western Wisconsin and then move east across the area later this evening and overnight. Really thought long and hard about a Flash Flood Watch for portions of central and northeast Wisconsin, especially in areas that saw heavy rain last night. Based on the regional radar trends, current thinking is the heavy rain axis will fall from central Wisconsin northeast into Marinette, Oconto and Door County. The meso models, especially the HRRR continue to move around the axis of heavy rain thus the confidence was too low to issue a Flash Flood Watch. Do believe there will be a band of rain with rainfall totals of at least 1 to 2 inches in the above mentioned area. As the complex rolls through the area, some of the storms could become strong or severe with damaging winds as the primary risk. Could not rule out an isolated large hail event. The warm front will lift north into northern Wisconsin on Saturday. The area should be capped, thus the risk of thunderstorms through mid afternoon will be very low. By late afternoon, the cap may erode enough for thunderstorms to develop, especially across the north where there is 2,000 to 3,000 J/KG of CAPE. If storms do develop, they will likely become strong or severe with strong winds and possibly large hail. Highs will be in the 80s to around 90. The combination of the heat and humidity will cause the heat index value to climb into the middle 90s to around 100F Saturday afternoon. .LONG TERM...Saturday Night Through Friday Issued at 238 PM CDT Fri Aug 27 2021 Severe weather and heavy rainfall potential Sunday evening, and a continued threat of severe storms Sunday afternoon, will be the main forecast concerns in the extended forecast. A very unstable air mass will reside over the forecast Saturday evening, with CAPE of 1500-2500 j/kg. The main focus for severe weather and heavy rainfall should be over northern WI, where a 30 to 40 knot LLJ will intersect a surface warm front. Deep layer shear of 35 to 40 knots will be supportive of organized convection, including supercells. SPC has expanded the SLGT Risk over most of northern WI, and this looks reasonable. Models show a decent signal for heavy rainfall over northwest and parts of north central WI, and this is where the core of the LLJ takes aim. Not expecting much more than an urban flooding concern in north central WI, as they have not received much rain in the past couple weeks, and much of the region has sandy soils. A cold front will sweep across the region on Sunday, accompanied by a short-wave trough. Instability is expected to increase over eastern WI by midday, with CAPE around 1500 j/kg. Scattered strong to severe storms will be possible in the afternoon over northeast and east central WI. SPC has outlooked this area in a Marginal Risk of severe storms. Generally quiet weather is expected from Sunday night through the middle of the next work week, as weak high pressure remains over the region. Temperature should return to near-normal during this period, along with more comfortable humidity levels. As the high pressure shifts east of the region, return flow will bring a chance of showers and storms Wednesday night into Thursday. A cold frontal passage will continue the chance of showers and storms Thursday night into Friday. && .AVIATION...for 00Z TAF Issuance Issued at 609 PM CDT Fri Aug 27 2021 Several rounds of showers and thunderstorms are expected this evening into Saturday morning. Some of the storms tonight could produce strong winds, hail and torrential rainfall. Conditions will vary widely due to convection and lingering low stratus clouds. Expect a mix of IFR/MVFR CIGS across central and north- central with some VFR/MVFR possible in east-central Wisconsin. Showers and thunderstorms will lower conditions as they pass through. Easterly winds will gradually veer to the south late tonight into Saturday morning. Southerly winds could gust to around 25 knots Saturday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......Kieckbusch AVIATION.......Kurimski
Hazardous weather outlook, Aug 27, 2:43 PM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Green Bay WI 243 PM CDT Fri Aug 27 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 243 PM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Thunderstorms are expected across the area through tonight. Some of the thunderstorms could become severe with damaging winds and large hail. Torrential rainfall is also expected which may lead to localized flooding, especially in urban areas and locations that received heavy rainfall last night. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are possible at times this weekend. Scattered strong to severe thunderstorms are possible Saturday afternoon and evening, especially over north central and far northeast Wisconsin, and on Sunday afternoon in northeast and east central Wisconsin. The main threats would be heavy rainfall, damaging winds, and hail. The combination of the heat and humidity will cause the heat index values to climb into the middle 90s to around 100F Saturday afternoon into early Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, and Saturday afternoon and Saturday night. Spotters are requested to report rainfall reports over one inch, large hail or damaging winds. LMZ521-522-541>543-281945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 243 PM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of the Afternoon and Tonight Thunderstorms are expected through tonight. The thunderstorms will pose a hazard to mariners, with gusty winds, hail and poor visibilities in torrential rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are possible at times this weekend. Any thunderstorms will pose a hazard to mariners. Dense marine fog may occur on Lake Michigan at times this weekend. Eckberg/Kieckbusch
In the hours before
Local storm report, Aug 27, 7:50 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
750 PM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND GST WISCONSIN RAPIDS 44.40N 89.84W
08/27/2021 M59 MPH WOOD WI ASOS
51 KNOTS MEASURED AT THE WISCONSIN RAPIDS AIRPORT. LAW
ENFORCEMENT REPORTED A COUPLE OF TREES DOWN ON THE NORTH
SIDE OF TOWN.
&&
KURIMSKISpecial weather statement, Aug 27, 8:35 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Green Bay WI
835 PM CDT Fri Aug 27 2021
WIZ022-040-050-280215-
Kewaunee WI-Manitowoc WI-Door WI-
835 PM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of Kewaunee, southern
Door and northeastern Manitowoc Counties through 915 PM CDT...
At 834 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Bay Shore Park to near
Luxemburg to near Denmark. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Luxemburg around 840 PM CDT.
Other locations in the path of these storms include Kewaunee, Algoma
and Two Creeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4477 8726 4454 8741 4433 8748 4427 8747
4431 8789 4433 8789 4433 8777 4464 8777
4464 8781 4472 8778 4480 8771 4483 8718
TIME...MOT...LOC 0134Z 272DEG 35KT 4473 8784 4455 8776 4439 8790
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KurimskiLocal storm report, Aug 27, 8:44 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
844 PM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND GST ASHWAUBENON 44.46N 88.08W
08/27/2021 M39 MPH BROWN WI ASOS
MEASURED WIND GUST AT GREEN BAY ASOS.
&&
AKLocal storm report, Aug 27, 8:47 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
847 PM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HEAVY RAIN 2 SE POLONIA 44.54N 89.38W
08/27/2021 M3.16 INCH PORTAGE WI PUBLIC
RAINFALL SINCE MIDNIGHT
&&
AKSpecial weather statement, Aug 27, 9:08 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Green Bay WI
908 PM CDT Fri Aug 27 2021
WIZ038-039-048>050-280300-
Calumet WI-Outagamie WI-Winnebago WI-Manitowoc WI-Brown WI-
908 PM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of southwestern Brown,
Calumet, Winnebago, southern Outagamie and northwestern Manitowoc
Counties through 1000 PM CDT...
At 907 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Menasha to 8 miles northeast of Rush Lake.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Appleton and Menasha around 915 PM CDT.
Oshkosh, Little Chute, Kimberly and Darboy around 925 PM CDT.
Other locations in the path of these storms include Kaukauna,
Northern Lake Winnebago, High Cliff State Park, Central Lake
Winnebago, Brillion and St Anna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4390 8872 4394 8889 4407 8889 4420 8883
4424 8877 4424 8874 4427 8874 4436 8861
4429 8780 4389 8812 4389 8816 4394 8816
4394 8840 4389 8840 4389 8858
TIME...MOT...LOC 0207Z 285DEG 25KT 4425 8852 4400 8873
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KurimskiSpecial weather statement, Aug 27, 9:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
959 PM CDT Fri Aug 27 2021
WIZ038-039-048>050-280400-
Calumet WI-Outagamie WI-Winnebago WI-Manitowoc WI-Brown WI-
959 PM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of south central Brown,
Calumet, eastern Winnebago, southeastern Outagamie and Manitowoc
Counties through 1100 PM CDT...
At 959 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brillion to 6 miles west of St Anna.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
St. Nazianz around 1015 PM CDT.
Other locations in the path of these storms include Valders, Camp
Rokilio Scout Camp and Manitowoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4389 8852 4430 8840 4429 8747 4418 8745
4407 8759 4390 8769 4389 8816 4394 8816
4394 8840 4389 8840
TIME...MOT...LOC 0259Z 285DEG 25KT 4415 8804 4390 8825
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:25 PM CDT | Areal Flood Advisory | GRB | Outagamie, Portage, Shawano, Waupaca | 2 hr |
| Aug 27, 7:52 PM CDT | Special Marine Warning | GRB | 68 min | |
| Aug 27, 7:55 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 65 min |
| Aug 27, 8:35 PM CDT | Special Weather Statement | GRB | Kewaunee | 40 min |
| Aug 27, 9:08 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 52 min |
| Aug 27, 9:53 PM CDT | Areal Flood Advisory | GRB | Marathon, Portage, Waushara, Wood | 3 hr |
| Aug 27, 10:36 PM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc | 3 hr |
| Aug 27, 10:39 PM CDT | Areal Flood Advisory | GRB | Outagamie, Shawano, Waupaca, Winnebago | 3 hr |
| Aug 27, 10:58 PM CDT | Flash Flood Warning | GRB | Portage, Wood | 3 hr |
| Aug 27, 11:32 PM CDT | Special Weather Statement | GRB | Oconto, Waushara | 58 min |
| Aug 27, 11:51 PM CDT | Flash Flood Warning | GRB | Waupaca | 3 hr |
| Aug 28, 12:34 AM CDT | Flash Flood Warning | GRB | Brown, Outagamie | 84 min |
| Aug 28, 1:38 AM CDT | Areal Flood Advisory | GRB | Brown, Calumet, Manitowoc | 82 min |
| Aug 28, 7:41 AM CDT | River Flood Warning | GRB | Wood | 21 days |
| Aug 28, 10:14 AM CDT | Beach Hazards Statement | GRB | Door | 33 hr |
| Aug 28, 10:14 AM CDT | Small Craft Advisory | GRB | 33 hr | |
| Aug 28, 10:36 AM CDT | River Flood Warning | GRB | Wood | 48 hr |
| Aug 28, 5:17 PM CDT | Special Weather Statement | GRB | Manitowoc | 58 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.